Digoxin Toxicity Symptoms

Are They Noticeable

By: - Medicine - June 6, 2011
digoxin toxicity symptoms

Digoxin  is a pharmaceutical drug that is commonly used as a treatment for many different and varying heart diseases. Digoxin is also known as Digitalis and it originates from a plant called the foxglove, cardiac glycoside is taken as a purified form from the plant.  Digoxin can be poisonous if taken incorrectly or if taken acutely. Taking this medication over a long period of time can form a toxin in your body and you can become very ill. It is said that if you are taking this medication as a therapeutic reason, you may increase your risk for Digoxin toxicity symptoms. This can lead to some very nasty complications.

Digoxin has the potential ability to assist people manage a rapid heartbeat because of the heart problem called atrial fibrillation, Digoxin can help by slowing down the heart rate and making it beat more regularly.  It may take several weeks if not months for your medication to take effect properly so you should not try to take more medication than your doctor recommends you take because you do not think that it is working properly.  If you do this, it can lead to a lot of complication and you may even end up accidently over dosing on your medication which will lead to Digoxin side effects or poisoning.

To help minimize the chance of accidently double dosing on your medication, you should try to take the medication at the same time every day. You will also need to remember that with some medicines you cannot simply just stop taking it, especially if you are taking it for heart problems, because this itself, can lead to further complications.

Digoxin toxicity symptoms include fatigue, nausea/vomiting, changes in heart rate and rhythm, loss of appetite (anorexia). Other Digoxin toxicity symptoms can include things such as increased sensitivity when conducting sensual activities; it can also include nasty things such as diarrhea and problems with your vision.

Digoxin side effects are not limited to physical symptoms, in fact you can suffer some very scary nightmares and there is the possibility of becoming depressed, agitated and confused.

There are a lot of people who are able to take Digoxin and not really experience any side effects, however if you are one of the people who does it is important to note some of the first signs of Digoxin side effects.  These digoxin side effects include vomiting and palpitations if the problems are really bad and persists you will need to check with your doctor and explain what is happening.


Author :

          0 vote


Related Videos

 


Comments are closed.

  •